MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347080450
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The 80% stenosed target lesion was located in the moderately tortuous and mildly calcified cephalic vein upper arm.An 8.0 mm x 40 mm x 50cm athletis balloon catheter was advanced for dilatation.During the second inflation, the balloon ruptured.The device was removed without any problem, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
A2 - age at time of event: 18 years or older.B5 - describe event or problem: updated to include new information obtained.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The 80% stenosed target lesion was located in the moderately tortuous and mildly calcified cephalic vein upper arm.A 8.0mm x 40mm x 50cm athletis balloon catheter was advanced for dilatation.During the second inflation, the balloon ruptured.The device was removed without any problem, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.It was further reported that the patient's anatomy was challenging, possibly due to calcification.The balloon was inflated to 20 atmospheres, but the rupture occurred on the second inflation, for which the nominal pressure was unknown.
 
Additional Manufacturer Narrative
A2 - age at time of event: 18 years or older.B5 - describe event or problem: updated to include new information obtained.An athletis device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 31 atmospheres as per athletis specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 1mm distal from the proximal markerband.A visual and tactile examination identified no kinks or damage to the shaft.A visual and tactile examination identified no damage to the tip.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The 80% stenosed target lesion was located in the moderately tortuous and mildly calcified cephalic vein upper arm.A 8.0mm x 40mm x 50cm athletis balloon catheter was advanced for dilatation.During the second inflation, the balloon ruptured.The device was removed without any problem, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.It was further reported that the patients anatomy was challenging, possibly due to calcification.The balloon was inflated to 20 atmospheres, but the rupture occurred on the second inflation, for which the nominal pressure was unknown.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23567480
Report Number2124215-2025-83373
Device Sequence Number13300745
Product Code LIT
UDI-Device Identifier08714729974048
UDI-Public(01)08714729974048(17)280415(10)36311018
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347080450
Device Catalogue NumberH74939347080450
Device Lot Number0036311018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer11/19/2025
12/11/2025
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date11/24/2025
12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: FUGA018; GUIDEWIRE: FUGA018; GUIDEWIRE: FUGA018; GUIDEWIRE: FUGA018; INFLATION DEVICE: NIPRO; INFLATION DEVICE: NIPRO; INFLATION DEVICE: NIPRO; INFLATION DEVICE: NIPRO; INTRODUCER SHEATH: 7F3CM; INTRODUCER SHEATH: 7F3CM; INTRODUCER SHEATH: 7F3CM; INTRODUCER SHEATH: 7F3CM
Patient SexUnknown